Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 397, NWS Memphis, TN

August 7, 20085 counties in Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Aug 7, 2008, 2:06 PM CDT for 5 counties in Mississippi. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2008, 2:06 PM CDT (19:06 UTC)
Expired
Aug 7, 2008, 2:45 PM CDT
In force
39 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Calhoun County, MS, Chickasaw County, MS, Lafayette County, MS, Pontotoc County, MS, Yalobusha County, MS

The radar

The Columbus AFB radar (KGWX), 97 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 2:08 PM CDTTSTM WND GST 702 Ene Denmark, MSESTIMATED 60 TO 70 MPH WIND GUSTS EAST OF DENMARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1288 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1304 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 071907
SVRMEG
MSC013-017-071-115-161-071945-
/O.NEW.KMEG.SV.W.0397.080807T1906Z-080807T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
206 PM CDT THU AUG 7 2008

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 245 PM CDT

* AT 206 PM CDT...LOCAL LAW ENFORCEMENT IN OXFORD REPORTED TREES 
DOWN WILLIAMS AVENUE IN DOWNTOWN OXFORD IN LAFAYETTE COUNTY. THIS 
LINE OF SEVERE THUNDERSTORMS WILL CONTINUE TO PRODUCE DAMAGING WINDS 
IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM DENMARK TO BANNER TO 12 MILES NORTHWEST OF 
COFFEEVILLE...OR ALONG A LINE EXTENDING FROM 12 MILES EAST OF OXFORD 
TO 11 MILES EAST OF WATER VALLEY TO 11 MILES EAST OF 
CHARLESTON...AND MOVING SOUTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  RANDOLPH...BRUCE...PONTOTOC...PITTSBORO...HOULKA...TROY...
  SABOUGLA...VARDAMAN...CALHOUN CITY...DERMA...PYLAND...HOUSTON AND
  TREBLOC.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3375 8951 3387 8951 3387 8967 3403 8989
      3415 8947 3447 8931 3442 8924 3438 8924
      3438 8918 3415 8882 3382 8882 3373 8948
TIME...MOT...LOC 1906Z 297DEG 45KT 3434 8923 3410 8935
          3402 8978

$$
2 follow-up statements
000 
WWUS54 KMEG 071927
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
227 PM CDT THU AUG 7 2008

MSC071-161-071937-
/O.CAN.KMEG.SV.W.0397.000000T0000Z-080807T1945Z/
LAFAYETTE MS-YALOBUSHA MS-
227 PM CDT THU AUG 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR YALOBUSHA AND SOUTHEASTERN
LAFAYETTE COUNTIES IS CANCELLED...

AT 227 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3375 8951 3410 8950 3417 8931 3417 8924
      3438 8924 3438 8918 3415 8882 3382 8882
      3373 8948
TIME...MOT...LOC 1927Z 323DEG 48KT 3431 8901 3407 8913
          3399 8956

$$

MSC013-017-115-071945-
/O.CON.KMEG.SV.W.0397.000000T0000Z-080807T1945Z/
PONTOTOC MS-CALHOUN MS-CHICKASAW MS-
227 PM CDT THU AUG 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR CHICKASAW...CALHOUN AND PONTOTOC COUNTIES...

AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTH OF PONTOTOC TO RANDOLPH TO 12 MILES WEST OF
BANNER...OR ALONG A LINE EXTENDING FROM 8 MILES NORTH OF PONTOTOC TO
13 MILES SOUTHWEST OF PONTOTOC TO 9 MILES SOUTH OF WATER VALLEY...
MOVING SOUTHEAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALGOMA...BRUCE...PITTSBORO...NEW HOULKA...HOULKA...TROY...CALHOUN
CITY...VARDAMAN...BIG CREEK...PYLAND...DERMA...SABOUGLA...HOUSTON AND
TREBLOC.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3375 8951 3410 8950 3417 8931 3417 8924
      3438 8924 3438 8918 3415 8882 3382 8882
      3373 8948
TIME...MOT...LOC 1927Z 323DEG 48KT 3431 8901 3407 8913
          3399 8956

$$
000 
WWUS54 KMEG 071946
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
246 PM CDT THU AUG 7 2008

MSC013-017-115-071956-
/O.EXP.KMEG.SV.W.0397.000000T0000Z-080807T1945Z/
PONTOTOC MS-CALHOUN MS-CHICKASAW MS-
246 PM CDT THU AUG 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR CHICKASAW...CALHOUN AND
PONTOTOC COUNTIES HAS EXPIRED...

AT 246 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3375 8951 3410 8950 3417 8931 3417 8924
      3438 8924 3438 8918 3415 8882 3382 8882
      3373 8948
TIME...MOT...LOC 1927Z 323DEG 48KT 3431 8901 3407 8913
          3399 8956

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 1:12 PM CDT, 54 minutes earlier.

Area forecast discussion, Aug 7, 1:12 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
112 PM CDT THU AUG 7 2008

.UPDATE...

COLD FRONT IS CURRENTLY PUSHING THROUGH NORTHEAST ARKANSAS.
THEREFORE HAVE DECREASED POPS NORTHWEST OF A FORREST CITY ARKANSAS
TO PARIS TENNESSEE LINE. ALSO LOWERED HIGH TEMPERATURES FOR MOST
OF THE MIDSOUTH DUE TO RAIN COOLED AIR AND MOSTLY CLOUDY SKIES ELSEWHERE.

&&

.PREV DISCUSSION... /ISSUED 1059 AM CDT THU AUG 7 2008/

UPDATE...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE PUSHING SOUTHEAST ACROSS
THE MIDSOUTH THIS MORNING AHEAD OF A COLD FRONT. FLASH FLOODING
APPEARS TO BE THE MAIN CONCERN WITH WIDESPREAD HEAVY RAIN.
INCREASED POPS SLIGHTLY FOR TODAY AND DECREASED HIGH TEMPERATURES
IN NORTHEAST ARKANSAS AND WEST TENNESSEE WHERE RAIN HAS FALLEN. SEVERE
POTENTIAL LOOKS TO BE MORE PROMINENT LATER THIS AFTERNOON ALONG
AND SOUTH OF I-40 AS THE FRONT PUSHES INTO A MORE UNSTABLE
AIRMASS. UPDATED HWO WILL BE OUT SHORTLY.

PREV DISCUSSION... /ISSUED 431 AM CDT THU AUG 7 2008/

DISCUSSION...08Z SURFACE ANALYSIS PLACES A WEAK COLD FRONT FROM
KENTUCKY BACK THROUGH SOUTHERN MISSOURI AND INTO THE CENTRAL
PLAINS. ACROSS THE MID SOUTH THIS MORNING CLOUD COVER HAS BEEN
GRADUALLY INCREASING AS THE FRONT BEGINS TO DRIFT SOUTH WITH
TEMPERATURES MOSTLY IN THE 70S. SEVERE THUNDERSTORM POTENTIAL TODAY
IS THE PRIMARY FOCUS IN THIS FORECAST PACKAGE.

A WEAK COLD FRONT WILL MOVE THROUGH THE MID SOUTH TODAY. REGIONAL
WSR-88D RADAR TRENDS INDICATE SHOWERS AND THUNDERSTORMS DEVELOPING
ACROSS SOUTHERN MISSOURI AND NORTH CENTRAL ARKANSAS.
HOWEVER...THIS ELEVATED CONVECTIVE ACTIVITY HAS BEEN WEAKENING AS
IT MOVES INTO THE MID SOUTH WHERE WEAK RIDGING IS STILL IN PLACE.
NONETHELESS...EXPECTING SHOWERS AND THUNDERSTORMS TO CONTINUE
DEVELOPING WITH BEST CHANCES OF RAINFALL MAINLY SOUTH OF I-40 THIS
AFTERNOON IN ASSOCIATION WITH DAYTIME INSTABILITY. DESPITE
SUFFICIENT INSTABILITY...NOT OVERLY IMPRESSED WITH AN ORGANIZED
SEVERE THUNDERSTORM THREAT TODAY AS 700-500 MB LAYER MID LEVEL
LAPSE RATES WILL AVERAGE BELOW 6 C/KM. IF A COLD POOL CAN DEVELOP
ACROSS NORTH MISSISSIPPI THIS AFTERNOON FROM ONGOING SHOWERS AND
THUNDERSTORMS...AN ISOLATED THREAT OF DAMAGING WINDS/NICKEL SIZE
HAIL MAY BE POSSIBLE...MAINLY ACROSS NORTHEAST MISSISSIPPI.

THE COLD FRONT WILL CONTINUE TO MOVE SOUTH OF THE FORECAST AREA
TONIGHT AND FRIDAY WITH RAIN CHANCES COMING TO AN END BY FRIDAY
AFTERNOON AS HIGH PRESSURE BUILDS INTO THE MID SOUTH. LONG RANGE
MODELS STILL INDICATE THE FRONT MOVING BACK NORTH AS A WARM FRONT
SUNDAY THEN STALLING OUT ACROSS THE MID SOUTH FOR THE REMAINDER OF
THE PERIOD. AS A RESULT...KEPT RAIN CHANCES IN THE FORECAST FOR
SUNDAY AND BEYOND.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  71  91  68  91 /  10  10   0   0
MKL  64  90  59  86 /  10  10   0   0
JBR  65  89  62  90 /  10   0   0   0
TUP  68  90  62  90 /  30  10  10   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

CCD/CJC
Hazardous weather outlook, Aug 7, 1:33 PM CDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
133 PM CDT THU AUG 7 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-082045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
133 PM CDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAVY RAIN WITH THE POTENTIAL FOR FLASH FLOODING WILL BE THE MAIN
CONCERN ALONG AND SOUTH OF A FORREST CITY ARKANSAS TO PARIS
TENNESSEE LINE...WITH ANY STORMS THROUGH THE AFTERNOON HOURS. THESE
STORMS WILL CONTINUE TO PROGRESS SOUTHEAST AHEAD OF A COLD FRONT.

THE BEST SEVERE POTENTIAL LOOKS TO BE IN NORTHERN MISSISSIPPI THIS AFTERNOON.
ANY THUNDERSTORMS THAT BECOME SEVERE WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS AND HAIL UP TO THE SIZE OF NICKELS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF NORTHEAST
MISSISSIPPI THIS AFTERNOON.

In the hours before

Local storm report, Aug 7, 1:08 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
108 PM CDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     FLASH FLOOD      PARAGOULD               36.06N 90.51W
08/07/2008                   GREENE             AR   BROADCAST MEDIA

            SIX TO SEVEN INCHES OF WATER ON SOUTH 27 STREET IN
            PARAGOULD. REPORTED BY KAIT-TV.

1105 AM     FLASH FLOOD      BLYTHEVILLE             35.84N 90.37W
08/07/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            WATER BEGINNING TO COVER ROADWAYS IN BLYTHEVILLE.

1125 AM     TSTM WND DMG     9 NE RIPLEY             35.84N 89.42W
08/07/2008                   LAUDERDALE         TN   LAW ENFORCEMENT

            TREE DOWNED ON CURVE NANKIPOO ROAD NORTHEAST OF RIPLEY.

1227 PM     TSTM WND DMG     5 S AMORY               33.92N 88.48W
08/07/2008                   MONROE             MS   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ON RICHARDSON ROAD.

&&

JKT
Local storm report, Aug 7, 1:13 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
113 PM CDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     FLASH FLOOD      PARAGOULD               36.06N 90.51W
08/07/2008                   GREENE             AR   BROADCAST MEDIA

            SIX TO SEVEN INCHES OF WATER ON SOUTH 27 STREET IN
            PARAGOULD. REPORTED BY KAIT-TV.

1105 AM     FLASH FLOOD      BLYTHEVILLE             35.84N 90.37W
08/07/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            WATER BEGINNING TO COVER ROADWAYS IN BLYTHEVILLE.

1125 AM     TSTM WND DMG     9 NE RIPLEY             35.84N 89.42W
08/07/2008                   LAUDERDALE         TN   LAW ENFORCEMENT

            TREE DOWNED ON CURVE NANKIPOO ROAD NORTHEAST OF RIPLEY.

1227 PM     TSTM WND DMG     5 S AMORY               33.92N 88.48W
08/07/2008                   MONROE             MS   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ON RICHARDSON ROAD.

0105 PM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
08/07/2008                   TATE               MS   FIRE DEPT/RESCUE

            TREES REPORTED DOWN BY SENATOBIA FIRE.

&&

JKT
Local storm report, Aug 7, 1:23 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
123 PM CDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     FLASH FLOOD      PARAGOULD               36.06N 90.51W
08/07/2008                   GREENE             AR   BROADCAST MEDIA

            SIX TO SEVEN INCHES OF WATER ON SOUTH 27 STREET IN
            PARAGOULD. REPORTED BY KAIT-TV.

1105 AM     FLASH FLOOD      BLYTHEVILLE             35.84N 90.37W
08/07/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            WATER BEGINNING TO COVER ROADWAYS IN BLYTHEVILLE.

1125 AM     TSTM WND DMG     9 NE RIPLEY             35.84N 89.42W
08/07/2008                   LAUDERDALE         TN   LAW ENFORCEMENT

            TREE DOWNED ON CURVE NANKIPOO ROAD NORTHEAST OF RIPLEY.

1227 PM     TSTM WND DMG     5 S AMORY               33.92N 88.48W
08/07/2008                   MONROE             MS   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ON RICHARDSON ROAD.

0105 PM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
08/07/2008                   TATE               MS   FIRE DEPT/RESCUE

            TREES AND POWER LINES REPORTED DOWN BY SENATOBIA FIRE.

&&

JKT
Local storm report, Aug 7, 1:51 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
151 PM CDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     FLASH FLOOD      PARAGOULD               36.06N 90.51W
08/07/2008                   GREENE             AR   BROADCAST MEDIA

            SIX TO SEVEN INCHES OF WATER ON SOUTH 27 STREET IN
            PARAGOULD. REPORTED BY KAIT-TV.

1105 AM     FLASH FLOOD      BLYTHEVILLE             35.84N 90.37W
08/07/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            WATER BEGINNING TO COVER ROADWAYS IN BLYTHEVILLE.

1125 AM     TSTM WND DMG     9 NE RIPLEY             35.84N 89.42W
08/07/2008                   LAUDERDALE         TN   LAW ENFORCEMENT

            TREE DOWNED ON CURVE NANKIPOO ROAD NORTHEAST OF RIPLEY.

1227 PM     TSTM WND DMG     5 S AMORY               33.92N 88.48W
08/07/2008                   MONROE             MS   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ON RICHARDSON ROAD.

1255 PM     TSTM WND DMG     ARKABUTLA               34.70N 90.13W
08/07/2008                   TATE               MS   LAW ENFORCEMENT

            TREES DOWN IN ARKABUTLA.

0105 PM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
08/07/2008                   TATE               MS   FIRE DEPT/RESCUE

            TREES AND POWER LINES REPORTED DOWN BY SENATOBIA FIRE.

0105 PM     TSTM WND DMG     COLDWATER               34.69N 89.98W
08/07/2008                   TATE               MS   LAW ENFORCEMENT

            TREES DOWN IN COLDWATER.

&&

JKT
Local storm report, Aug 7, 2:02 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
202 PM CDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     FLASH FLOOD      PARAGOULD               36.06N 90.51W
08/07/2008                   GREENE             AR   BROADCAST MEDIA

            SIX TO SEVEN INCHES OF WATER ON SOUTH 27 STREET IN
            PARAGOULD. REPORTED BY KAIT-TV.

1105 AM     FLASH FLOOD      BLYTHEVILLE             35.84N 90.37W
08/07/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            WATER BEGINNING TO COVER ROADWAYS IN BLYTHEVILLE.

1125 AM     TSTM WND DMG     9 NE RIPLEY             35.84N 89.42W
08/07/2008                   LAUDERDALE         TN   LAW ENFORCEMENT

            TREE DOWNED ON CURVE NANKIPOO ROAD NORTHEAST OF RIPLEY.

1227 PM     TSTM WND DMG     5 S AMORY               33.92N 88.48W
08/07/2008                   MONROE             MS   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ON RICHARDSON ROAD.

1255 PM     TSTM WND DMG     ARKABUTLA               34.70N 90.13W
08/07/2008                   TATE               MS   LAW ENFORCEMENT

            TREES DOWN IN ARKABUTLA.

0105 PM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
08/07/2008                   TATE               MS   FIRE DEPT/RESCUE

            TREES AND POWER LINES REPORTED DOWN BY SENATOBIA FIRE.

0105 PM     TSTM WND DMG     COLDWATER               34.69N 89.98W
08/07/2008                   TATE               MS   LAW ENFORCEMENT

            TREES DOWN IN COLDWATER.

0130 PM     TSTM WND DMG     5 E SARDIS              34.43N 89.82W
08/07/2008                   PANOLA             MS   LAW ENFORCEMENT

            TREES DOWN ON JOHN HARMON ROAD EAST OF SARDIS.

&&

JKT
Local storm report, Aug 7, 2:04 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
204 PM CDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     FLASH FLOOD      PARAGOULD               36.06N 90.51W
08/07/2008                   GREENE             AR   BROADCAST MEDIA

            SIX TO SEVEN INCHES OF WATER ON SOUTH 27 STREET IN
            PARAGOULD. REPORTED BY KAIT-TV.

1105 AM     FLASH FLOOD      BLYTHEVILLE             35.84N 90.37W
08/07/2008                   CRAIGHEAD          AR   LAW ENFORCEMENT

            WATER BEGINNING TO COVER ROADWAYS IN BLYTHEVILLE.

1125 AM     TSTM WND DMG     9 NE RIPLEY             35.84N 89.42W
08/07/2008                   LAUDERDALE         TN   LAW ENFORCEMENT

            TREE DOWNED ON CURVE NANKIPOO ROAD NORTHEAST OF RIPLEY.

1227 PM     TSTM WND DMG     5 S AMORY               33.92N 88.48W
08/07/2008                   MONROE             MS   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ON RICHARDSON ROAD.

1255 PM     TSTM WND DMG     ARKABUTLA               34.70N 90.13W
08/07/2008                   TATE               MS   LAW ENFORCEMENT

            TREES DOWN IN ARKABUTLA.

0105 PM     TSTM WND DMG     SENATOBIA               34.62N 89.97W
08/07/2008                   TATE               MS   FIRE DEPT/RESCUE

            TREES AND POWER LINES REPORTED DOWN BY SENATOBIA FIRE.

0105 PM     TSTM WND DMG     COLDWATER               34.69N 89.98W
08/07/2008                   TATE               MS   LAW ENFORCEMENT

            TREES DOWN IN COLDWATER.

0130 PM     TSTM WND DMG     5 E SARDIS              34.43N 89.82W
08/07/2008                   PANOLA             MS   LAW ENFORCEMENT

            TREES DOWN ON JOHN HARMON ROAD EAST OF SARDIS.

0150 PM     TSTM WND DMG     OXFORD                  34.36N 89.53W
08/07/2008                   LAFAYETTE          MS   LAW ENFORCEMENT

            TREES DOWN ON WILLIAMS AVENUE IN OXFORD.

&&

JKT

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 11:55 AM CDTSevere Thunderstorm WarningMEGMonroe35 min
Aug 7, 12:26 PM CDTSevere Thunderstorm WarningMEGMonroe34 min
Aug 7, 12:30 PM CDTSevere Thunderstorm WarningMEGTate, Tunica45 min
Aug 7, 12:49 PM CDTFlash Flood WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc, Union4 hr
Aug 7, 1:00 PM CDTSevere Thunderstorm WarningMEGPanola, Quitman, Tate45 min
Aug 7, 1:04 PM CDTSevere Thunderstorm WarningMEGMonroe26 min
Aug 7, 1:12 PM CDTFlash Flood WarningMEGCoahoma, DeSoto, Lafayette, Marshall, Panola, Quitman and 2 more3 hr
Aug 7, 1:27 PM CDTSevere Thunderstorm WarningMEGLafayette, Marshall, Panola, Yalobusha48 min
Aug 7, 1:55 PM CDTSevere Thunderstorm WarningMEGPontotoc, Union50 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.